- Complete Eye Care
- Coughs Colds & Flu
- General Health
- Pain Relief
- Quit Smoking Aids
If you'd like to be notified about new products or great deals, head to our newsletter page
Unfortunately this product has been discontinued and is no longer available.
Dexchlorpheniramine Maleate 2mg/5ml.
Sucrose, Ethanol, Sodium Chloride, Brilliant scarlet with Methyl Hydroxybenzoate, Propyl Hydroxybenzoate.
Polaramine Syrup provides relief from the allergic symptoms of hayfever, or allergic rhinitis as it is also called, which include sneezing, a runny nose, watery and itchy eyes. Polaramine will also treat the itching and irritation associated with skin allergies or "hives" and the discomfort caused by insect bites. Polaramine Syrup is specially formulated for use by children up to 12 years of age. Each 5ml of Polaramine syrup contains 2mg of the antihistamine Dexchlorpheniramine Maleate as the active ingredient. Dexchlorpheniramine Maleate blocks the effects of histamine within the body. Polaramine Syrup is available in a 100ml bottle of apricot/orange flavoured syrup.
- Children aged 6 to 12 months - Take 0.5-1ml every 6 to 8 hours.
- Children aged 1 to 2 years - Take 1-1.25ml every 6 to 8 hours.
- Children aged 2 to 4 years - Take 1.25-1.75ml every 6 to 8 hours.
- Children aged 4 to 6 years - Take 1.75-2ml every 6 to 8 hours.
- Children aged 6 to 12 years - Take 2-4ml every 6 to 8 hours.
- Adults and children aged 12 years and over - Take 5ml of Polaramine every 6 hours.
- Do not take a double dosage of Polaramine Syrup if you forget to take your next dose. Take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take only your next regularly scheduled dose.
- Polaramine should not be used by children under 1 year of age unless otherwise advised by your doctor or pharmacist.
Warnings and Cautions
- Consult with your doctor or pharmacist before using Polaramine if you are pregnant or breast-feeding
- Consult with your doctor or pharmacist before taking Polaramine if you have liver or severe kidney problems
- Consult with your doctor or pharmacist before taking Polaramine if you are 60 years or older because your may be more sensitive to the effects of this medicine
- Consult with your doctor or pharmacist before taking Polaramine if you are taking monoamine oxidase inhibitor (MAOI) therapy for depression
- Consult with your doctor before taking Polaramine if you have eye pressure in the eye (glaucoma), diabetes, an enlarged prostate, bladder problems or difficulty urinating, high blood pressure, heart or blood vessel disease, or an overactive thyroid gland
- Polaramine is unlikely to cause drowsiness. If, however, you find that you become affected do not drive a vehicle or operate machinery
- Avoid alcohol
- Do not use Polaramine Syrup if you are allergic to Dexchlorpheniramine Maleate or any of the other ingredients of Polaramine. Polaramine Syrup does not contain gluten or lactose but does contain sucrose, ethanol, and sodium chloride
- Keep Polaramine Syrup out of the reach of young children
- In some cases, possible side effects of this medication may include: Headaches, Fatigue, Dry mouth
- Keep Polaramine Syrup in a cool, dry place. Store below 30°C/85°F. Protect from direct sunlight.
Polaramine Syrup is manufactured by Schering-Plough Pty Ltd, Auckland, New Zealand.
If you are currently taking other medications, have other medical conditions, you may be pregnant, or you are breastfeeding, please contact us to talk to a pharmacist.
Currently there are no prices listed for this product. The product may be unavailable at this time, or discontinued. Please contact us to request more information.